Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes tooth decay and sudden tooth loss?

Answered by
Dr.
Dr. Honey Arora

Dentist

Practicing since :2011

Answered : 13920 Questions

default
Posted on Tue, 30 Aug 2016 in Dental Health
Question: what is the most common cause for losing teeth? I lost my teeth due to medication what are the most common medications that cause patients to lose teeth? Please answer both of these questions separately
doctor
Answered by Dr. Honey Arora 1 hour later
Brief Answer:
Needs more details..

Detailed Answer:
Hi..
Welcome to HEALTHCARE MAGIC..

I have gone through your query and can understand your concerns..

As per your complain the most common causes of tooth loss can be due to deep infection in teeth while other causes can be deep infection in gums secondary to a very poor oral hygiene which can cause loss of attachment of teeth to the supporting tissues and it leading to loosening of the teeth and fall of teeth..
Other causes like side effects of medications that generally causes dry mouth...

Now your second questions is about medications that can cause tooth decay..
Well, damage to teeth is most commonly an indirect effect of medications as there are a large number of medications that can cause dry mouth..
Out of a large number of medications common ones are Antacids, painkillers. anti allergics, decongestants, blood pressure medications, anti-depressants etc..

I would like to know from you that which medications you have taken and for what illness and you lost your teeth due to loosening and falling of teeth or due to decay?
Also please inform about the duration for how long the medication was taken?

Please revert back with answers so that I can advise you further..

Hope this helps..

Regards.
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
default
Follow up: Dr. Honey Arora 36 hours later
Klonopin, keppra, Lamictal. .. Robaxin 1500 at once
doctor
Answered by Dr. Honey Arora 6 hours later
Brief Answer:
Dry mouth seems to be culprit..

Detailed Answer:
Hi..
Welcome back..

As per your complain the medications that you are taking seems to be all causing dry mouth and the most common cause for teeth loss caused by dry mouth is in the form of decay..

So please provide me the following details so that I can guide you towards treatment and prevention of tooth loss..

1.Do you have a dry mouth?
2. Loss of teeth is in the form of decay or loosening and falling of teeth?
3. DiD you consult a Dentist for relief?

Please revert back..

Regards.
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
default
Follow up: Dr. Honey Arora 19 hours later
1. dry mouth- 2. I've lost them all 3. yes it was an oral surgeon who remodeling them
doctor
Answered by Dr. Honey Arora 3 hours later
Brief Answer:
Dental prosthesis is an option..

Detailed Answer:
Hi..
Welcome back..

As you have lost all your teeth it is due to Dry mouth that was the side effect of medicines..

You can now opt for artificial teeth replacement like Complete denture that can also be implant supported..

A Prosthodontist can do it appropriately for you..

Hope this helps..

Regards.
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
default
Follow up: Dr. Honey Arora 1 hour later
EVER FOR MEDICAID PATIENTS?
doctor
Answered by Dr. Honey Arora 1 hour later
Brief Answer:
Generally limited dental coverage by MEDICAID, consult your agency..

Detailed Answer:
Hi..
Welcome back..

As per your query MEDICAID generally has limited coverage for dental treatments..
You should check for the insurance plans with your nearest MEDICAID agency and get the coverage and treatment done accordingly..

Hope this helps..

Regards.
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Topics ,  

Recent questions on  Klonopin

doctor1 MD

I m a 19 year old male, 163 pounds 6 0 . I take dexedrine 5mg 2x daily(for adhd) and metoprolol half a 25mg pill at night usually(to lower anxiety...

doctor1 MD

Hi. I have a complicated medical history. I take klonopin an lexapro for depression and anxiety. They have recently put me on gabapentin and...

doctor1 MD

I have been on Celexa for about 2 months. I do not like it as I can not sleep (without Klonopin) and I am weaning off of it gradually. I took 20 mg...

doctor1 MD

was taken off of ambien and klonopin cold turkey and given 25mg to 50mg seroquel, this medication does not help I have serious spinal stenosis, and...

doctor1 MD

The past couple of mornings I have woken up and felt extremely weak and tired until 1-2 pm. Also almost uncontrollable flatulance, and nausea. Also...

doctor1 MD

The past couple of mornings I have woken up and felt extremely weak and tired until 1-2 pm. Also almost uncontrollable flatulance, and nausea. Also...

doctor1 MD

why do I get disoriented feeling with my anxiety? I have anxiety with my Hashimoto's but here lately I don't feel like I'm here at all since I've...